IMI Interdisciplinary Mathematics InstituteCollege of Arts and Sciences

Hong Wang

  • Professor
  • Department of Mathematics
  • University of South Carolina


Education

Ph.D. Mathematics University of Wyoming 1992
M.S. Mathematics Shandong University, China 1984
B.S. Mathematics Shangong University, China 1981

Experience

2003 – Present Professor Department of Mathematics, Univ. of South Carolina
1998 – 2003 Associate Professor Department of Mathematics, Univ. of South Carolina
1993 – 1998 Assistant Professor Department of Mathematics, Univ. of South Carolina
1992 – 1993 Posdoctoral Associate Texas A&M University

Research

Research Interests

  • Numerical Analysis and Differential Equations: Numerical approximation to differential/integral equations, scientific computations.

BACK TO TOP

Teaching Activities

Current Courses

  • Math 141 - Calculus I
  • Math 720 - Applied Mathematics I

Previous Courses

  • Math 242 - Elementary Differential Equations
  • Math 727 - Numerical Differential Equations II

BACK TO TOP

5 Selected Publications

  • H. Wang, K. Wang, and T. Sircar, A direct O(N log2 N) finite difference method for fractional diffusion equations, J. Comput. Phys., 229:8095-8104, 2010.
  • H. Wang and K. Wang, An O(N log2 N) alternating-direction finite difference method for two-dimensional fractional diffusion equations, J. Comput. Phys., (2011), doi: 10.1016/ j.jcp.2011.07.003
  • K Wang and H. Wang, A fast characteristic finite difference method for fractional advection-diffusion equations, Advances in Water Resources, 34(7):810–816, 2011; doi: 10.1016/j.advwatres.2010.11.003
  • K. Wang, H. Wang, S. Sun, and M.F. Wheeler, An optimal-order L2-error estimate for nonsymmetric discontinuous Galerkin methods for a diffusion equation in multiple space dimensions, Comput. Methods in Applied Mechanical Engineering, 198:2190-2197, 2009
  • H. Wang and K. Wang, Uniform estimates of Eulerian-Lagrangian methods for transient convection-diffusion equations in multiple space dimensions, SIAM J. Numer. Anal., 48:1444-1473, 2010.

BACK TO TOP

IMI Preprints and Seminars

Go to the list of 10 preprints and 2 seminars by Hong Wang.

BACK TO TOP
© Interdisciplinary Mathematics Institute | The University of South Carolina Board of Trustees | Webmaster
USC